Facebook Pixel


By January 28, 2017 - 8:39pm
Rate This

On the 8th of January I had sex for the first time and the condom broke. About roughly 24 hours after I took the morning after pill. On the 16th of January I got my period and it came around about 8 days earlier. Now I woke up to a very dark coloured brown discharge as well as minor pains to my stomach, very minor tho! I'm very scared that I could be pregnant?

Add a Comment2 Comments

You don't know now how relieved I am to hear that! Thankyou so much, if this continues I will definitely follow it up!

January 29, 2017 - 5:46pm

Dear Krista,

Thanks for reaching out to EmpowHER.

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours, so the risk is small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 3-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If you had bleeding and/or your period you are not pregnant. If you doubt this, you can always take a home pregnancy test to ease your mind.


January 29, 2017 - 5:38am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!